Flash Flood, Washington
- When
- June 20, 4:20 PM EST to 5:00 PM EST
- Where
- Washington County, Mc Murray
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.189, -80.248 (the zone’s center; the record gives no point)
Mc Murray Rd flooded.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 20, 3:18 PM EST, 1 hour 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 418 PM EDT FRI JUN 20 2003 ...TONIGHT AND SATURDAY... SUNSHINE AND 57 HERE AT THE OFFICE HERE AT RLX AT 18Z...SUN NEAR HIGHEST POINT OF THE YEAR... AS FOR PBZ...UPPER LOW OVER FORECAST AREA ALONG WITH COOL POOL. CONTINUE TO MONITOR SHOWERS AND THUNDERSTORMS SWINGING AROUND THIS SYSTEM. PRECIP/NO PRECIP LINE LIES ACROSS THE CWA...NOTWITHSTANDING A FEW STRAY SHOWERS BACK IN EASTERN OHIO. EASTERN PORTIONS OF THE CWA...UNDER OR CLOSEST TO THE UPPER LEVEL LOW...WILL SEE THE BEST CHANCE FOR SHOWER AND THUNDERSTORM ACTIVITY THROUGHOUT THE PERIOD...AS COLD ADVECTION WINDS DOWN BUT COOL POOL HANGS ON AS COASTAL SYSTEM DEVELOPS. ...SATURDAY NIGHT ON... HIGH PRESSURE BUILDS IN TO CLOSE THE WEEKEND AND START THE NEW WORK WEEK...AS COASTAL SYSTEM SLOWLY EXITS. FORECAST AREA UNDER UPPER RIDGE...WHICH WILL IMPEDE EASTWARD PROGRESS OF NEXT COLD FRONT. AS THE WEEK WEARS ON...INCREASED HEAT AND HUMIDITY WITH SUN AT ITS HIGH POINT...SHOULD EQUATE TO THE AFTERNOON AND EVENING THUNDERSTORM POSSIBILITY. APPROACH OF FRONT NEAR THE END OF THE WEEK MAY ENHANCE THIS. WENT WITH SLOWER EUROPEAN SOLUTIONS AS SUPPORTED BY MRF ENSEMBLE RUNS...WHICH SHOW OPERATIONAL MRF AT COLD AND WET END OF SPECTRUM OF POSSIBILITIES. .PBZ... MD...FLOOD WATCH FOR TODAY FOR ZONE MDZ001. OH...NONE. PA...FLOOD WATCH FOR TODAY FOR ZONES PAZ029-031-032. WV...FLOOD WATCH FOR TODAY FOR ZONES WVZ021>023-041. JSH / TRM
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-201100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 500 AM EDT FRI JUN 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A CHANCE FOR SHOWERS AND POSSIBLY A THUNDERSTORM ACROSS THE AREA TODAY. A LARGE PORTION OF THE ACTIVITY WILL BE OVER PORTIONS OF NORTHERN WEST VIRGINIA...WESTERN MARYLAND AND EXTREME SOUTHWESTERN PENNSYLVANIA. NONE OF THIS ACTIVITY IS EXPECTED TO REACH SEVERE LEVELS...HOWEVER ISOLATED HEAVIER RAIN SHOWERS ARE A POSSIBILITY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
MDZ001-PAZ029-031-032-WVZ021>023-041-202215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 309 PM EDT FRI JUN 20 2003 NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS DEVELOPING OVER WASHINGTON...FAYETTE...AND GREENE COUNTIES IN PENNSYLVANIA. MONONGALIA...MARION...PRESTON AND TUCKER COUNTIES IN WEST VIRGINIA...AND GARRETT COUNTY IN MARYLAND. BE ALERT FOR HEAVY DOWNPOURS...GUSTY WINDS...AND SMALL HAIL. THESE STORMS ARE MOVING SOUTHEAST AT 15 MPH. TO REPORT HAIL OR HIGH WATER...CALL 1-877-633-6772.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
413 PM EDT FRI JUN 20 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM BOBTOWN PA
06/20/03 GREENE REPORTED BY PUBLIC
PENNY-SIZE HAIL IN BOBTOWN.
0400 PM BARRACKVILLE WV FLASH FLOODS
06/20/03 MARION REPORTED BY EMERGENCY
MANAGEMENT ROADS AND
BASEMENTS FLOODED IN
BARRACKVILLEPAZ021-202245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 452 PM EDT FRI JUN 20 2003 NATIONAL WEATHER SERVICE RADAR INDICATES HEAVY RAIN OVER ALLEGHENY COUNTY. THE HEAVIEST RAINFALL IS OCCURRING FROM UPPER ST. CLAIR NORTH THROUGH CASTLE SHANNON ACROSS THE MONONGAHELA RIVER TO OAKLAND. HEAVY RAINFALL MAY CAUSE PONDING ON ROADWAYS AND THERE MAY BE SOME SMALL HAIL. BE ALERT WHILE DRIVING FOR SLICK SPOTS AND REDUCED VISIBILITY. AREAS ALONG THE PARKWAY EAST NEAR DOWNTOWN WILL EXPERIENCE DETERIORATING CONDITIONS DURING THIS RUSH HOUR. THE AREA OF RAIN IS MOVING SLOWLY TO THE SOUTH. TO REPORT HAIL OR HIGH WATER...PLEASE CALL 1-877-633-6772. TYBURSKI
The Pittsburgh radar (KPBZ), 38 km away, was scanning. The volume nearest the first event began at 21:21 UTC.
1 flash flood. Local standard time, as filed.
Mc Murray Rd flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365353.